MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 10MM X 30MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 10MM X 30MM; SCREW, FIXATION, BONE
Catalog Number 72201786
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during the passage of the screw, the screw lost its adherence that enveloped it and it did not attach to graft.There was no delay or patient injuries reported.There was no back-up available to finish the procedure.
 
Additional Manufacturer Narrative
One 10x30mm biosure ha screw was returned for evaluation.Visual assessment of the screw confirmed the complaint.A majority of the screws threads have been damaged/deformed and are missing pieces.The screws major diameter, length and wall thickness were measured and found to meet print specifications.An exact root cause cannot be determined with confidence with the limited clinical details provided; however, factors that could have contributed to the reported event include: improper site preparation for bone quality or tunnel size.Excessive force placed on the screw during insertion.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The reported 10mm x 30mm biosure ha intended for use in treatment, will not be returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided: the screw would not purchase during insertion.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: improper preparation of the insertion site.Use in pathological conditions of bone, such as tumors, severe osteoporosis, and skeletal immaturity, may impair the ability to securely fix or anchor the device.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that during the passage of the screw, the screw lost its adherence that enveloped it and it did not attach to graft, the screw broke inside the patient the procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Event description updated since new information was received.

Brand Name
BIOSURE HA 10MM X 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8633212
Report Number1219602-2019-00590
Device Sequence Number1876250
Product Code HWC
UDI-Device Identifier03596010611826
UDI-Public03596010611826
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer06/12/2019
06/14/2019
10/18/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date06/12/2019
06/17/2019
10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1